Alert archive / New Jersey / Dense Fog Advisories in 2012

Dense Fog Advisory 3, NWS Philadelphia/Mount Holly

March 17, 20127 counties in New Jersey; Kent County, New Castle County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this dense fog advisory at Mar 17, 2012, 9:12 PM EDT for 7 counties in New Jersey; Kent County, New Castle County, Sussex County, Delaware. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2012, 9:12 PM EDT (01:12 UTC)
Expired
Mar 18, 2012, 8:14 AM EDT
In force
11 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, New Castle County, DE, Sussex County, DE, Atlantic County, NJ, Burlington County, NJ, Cape May County, NJ, Cumberland County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ

The radar

The Philadelphia radar (KDIX), 69 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
764 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

461 
WWUS71 KPHI 180112
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
912 PM EDT SAT MAR 17 2012

DEZ001>004-NJZ013-014-016-020>027-181000-
/O.NEW.KPHI.FG.Y.0003.120318T0112Z-120318T1300Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST
912 PM EDT SAT MAR 17 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM EDT SUNDAY.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...FOG HAS MOVED INTO THE AREA AND EXPECTED TO BECOME DENSE
  OVERNIGHT AND CONTINUE INTO SUNDAY MORNING.

* IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT TRAVEL
  THROUGH SUNDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE.  IF DRIVING...SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU.

&&

$$

ROBERTSON
2 follow-up statements
496 
WWUS71 KPHI 180800
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 AM EDT SUN MAR 18 2012

DEZ001>004-NJZ013-014-016-020>027-181300-
/O.CON.KPHI.FG.Y.0003.000000T0000Z-120318T1300Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST
400 AM EDT SUN MAR 18 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS
MORNING...

* VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES.

* IMPACTS...POOR VISIBILITY WILL RESULT IN DIFFICULT TRAVEL 
  THROUGH SUNDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE.  IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
309 
WWUS71 KPHI 181214
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
814 AM EDT SUN MAR 18 2012

DEZ001>004-NJZ013-014-016-020>027-181315-
/O.CAN.KPHI.FG.Y.0003.000000T0000Z-120318T1300Z/
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST
814 AM EDT SUN MAR 18 2012

...DENSE FOG ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
DENSE FOG ADVISORY.

WHILE AREAS OF FOG WILL CONTINUE FOR AWHILE THIS MORNING, TRAFFIC
CAMERA IMAGERY INDICATES THE DENSE FOG IS NOT WIDESPREAD. THEREFORE
THE DENSE FOG ADVISORY HAS BEEN CANCELLED.

$$

GORSE

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Mar 17, 3:24 PM EDT, 5 hours 48 minutes earlier.

Area forecast discussion, Mar 17, 3:24 PM EDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
324 PM EDT SAT MAR 17 2012

.SYNOPSIS...
HIGH PRESSURE CENTERED NEAR BOSTON THIS AFTERNOON WILL DRIFT TO
THE SOUTH. ANOTHER AREA OF HIGH PRESSURE IS FORECAST TO MOVE FROM
EASTERN CANADA ON MONDAY TO THE WESTERN NORTH ATLANTIC FOR THE
MIDDLE AND LATE PARTS OF THE NEW WEEK. THE HIGH MAY PUSH A COLD
FRONT INTO OUR REGION FROM THE NORTHEAST ON MONDAY NIGHT. ANOTHER
FRONTAL BOUNDARY IS EXPECTED TO APPROACH FROM THE WEST LATE IN THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AN 18Z SURFACE ANALYSIS PLACED HIGH PRESSURE FROM NEW ENGLAND
DOWN INTO THE NORTHERN MID ATLANTIC. AN UPPER AIR ANALYSIS SHOWED
A RIDGE ACROSS THE EAST WITH A TROUGH ON THE WEST COAST. THERE
WERE AREAS OF MORE FOCUSED 850 MB WAA FROM THE PLAINS TO
SOUTHEASTERN CANADA.

THE MAIN FOCUS WILL BE THE MARINE INFLUENCE TAKING MORE OF A HOLD
ONCE AGAIN ACROSS THE AREA, WHICH HAS BEEN HUGGING THE COAST THIS
AFTERNOON. THE SYNOPTIC SETUP IS AN UPPER-LEVEL RIDGE THAT WILL BE
SLIDING ACROSS THE AREA TONIGHT, WITH ITS AXIS ALONG OR JUST EAST
OF THE COAST BY DAYBREAK SUNDAY. AT THE SURFACE, HIGH PRESSURE
FROM NEW ENGLAND DOWN TOWARD THE NORTHERN MID ATLANTIC WILL SLIDE
SOUTHWARD AS THE UPPER-LEVEL RIDGE MOVES EAST. THIS WILL MAINTAIN
A WEAK FLOW REGIME ACROSS OUR AREA, WITH THE LOW- LEVELS BEING
ONSHORE. THE AREAS OF FOG AND LOW CLOUDS THAT IMPACTED MANY AREAS
EARLIER TODAY HAS DISSIPATED AND RETREATED TO ALONG THE IMMEDIATE
COAST AND ACROSS THE COASTAL WATERS. ONCE THE BOUNDARY LAYER
HEATING WANES THIS EVENING, THE LOW-LEVEL INVERSION IS EXPECTED TO
STRENGTHEN ONCE AGAIN. THE FORECAST SOUNDINGS INDICATE THE MOIST
LAYER IS RATHER SHALLOW, BUT THIS TRAPPED UNDERNEATH A PRONOUNCED
INVERSION WITH LIGHT FLOW TENDS TO LEAD TO FOG/LOW CLOUD ISSUES.

IT APPEARS THAT FOG SHOULD BE MORE DOMINANT ALTHOUGH SOME STRATUS
IS EXPECTED ESPECIALLY CLOSER TO THE COAST AS THE FOG SHOULD BE
THICK ENOUGH. WHILE OUR CONFIDENCE IS ON THE LOWER SIDE WITH HOW
THE TIMING WORKS OUT, WE ARE ANTICIPATING THE MARINE INFLUENCE TO
SPREAD LOW CLOUDS/FOG BACK INLAND THROUGH THE NIGHT. THIS APPEARS
TO ALREADY BE STARTING AS THE VISIBLE SATELLITE IMAGERY AT MID
AFTERNOON SHOWS THE STRATUS CREEPING INLAND ACROSS SOUTHEASTERN
NEW JERSEY AND SOUTHERN DELAWARE. THE FOG LOOKS TO BECOME LOCALLY
DENSE, HOWEVER OUR CONFIDENCE IS NOT REAL HIGH ON WIDESPREAD DENSE
FOG. FOR NOW, WE WENT WITH VISIBILITIES AS LOW AS 1/2SM AND WILL
MENTION THE POTENTIAL FOR DENSE FOG IN THE HAZARDOUS WEATHER
OUTLOOK. BASED ON THE FORECAST SOUNDINGS, ANY DRIZZLE SHOULD BE
LIMITED AS THE DEPTH OF THE MOIST LAYER APPEARS TO BE SHALLOW
ENOUGH. THEREFORE, A DRIZZLE MENTIONED WAS NOT CARRIED ATTM.

AS FOR TEMPERATURES, WE GENERALLY TOOK A MOS BLEND BUT THEN
BUMPED THESE UP A BIT BASED ON THE ANTICIPATION OF CLOUDS AND FOG
OVERSPREADING THE AREA. THOSE AREAS THAT REMAIN CLEAR LONGER MAY
END UP HAVING A QUICKER TEMPERATURE DROP INITIALLY.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
THE SYNOPTIC SETUP IS COMPRISED OF AN UPPER-LEVEL RIDGE ALONG THE
EAST COAST WHICH SLOWLY SLIDES EASTWARD A BIT THROUGH THE DAY.
THIS SHOULD FORCE THE SURFACE HIGH MORE TO OUR SOUTHEAST WITH
TIME, RESULTING IN THE LOW-LEVEL WINDS TURNING TO A SOUTHERLY
DIRECTION. THE DAY IS EXPECTED TO START OUT THOUGH WITH AREAS OF
FOG AND LOW CLOUDS AS ENOUGH MOISTURE POOLS UNDER A STRONG LOW-
LEVEL INVERSION. SINCE THE MOIST LAYER IS FORECAST TO BE FAIRLY
SHALLOW AND THERE SHOULD NOT BE A LOT OF CLOUDS ABOVE, HEATING
WILL TEND TO DISSIPATE THE FOG THROUGH THE MORNING. ALSO, THE
WINDS TURNING SOUTHERLY WILL TEND TO REDUCE THE OVERALL MARINE
INFLUENCE. THEREFORE, WE ENDED A FOG MENTION BY MID MORNING AND
SHOWED A LOWERING TREND IN THE SKY GRIDS.

A POSSIBLE FLY IN THE OINTMENT COULD BE A DISTURBANCE IN THE
DEEPER SOUTHWESTERLY FLOW ON THE WEST SIDE OF THE RIDGE. THERE
SHOULD BE SOME CONVECTION WITH THIS FROM THE EASTERN GREAT LAKES
DOWN INTO THE OHIO VALLEY. SOME DEBRIS CLOUDINESS FROM THIS COULD
CREST THE RIDGE AND MOVE ACROSS OUR AREA DURING THE COURSE OF THE
DAY. FOR NOW, WE DID NOT FACTOR IN MUCH IN THE WAY OF MID TO HIGH
LEVEL CLOUDS.

AS FOR TEMPERATURES, WE STARTED WITH A MOS BLEND AS THESE SEEMS
FAIRLY CLOSE FOR MOST LOCALES BUT THEN MADE SOME ADJUSTMENTS BASED
ON SOME ANTICIPATED TRENDS AND WINDS. THE FLOW SHOULD BE LIGHT
ENOUGH WHERE THERE WILL STILL BE SOME OCEAN/BAY INFLUENCES ON THE
COASTAL LOCALES.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
A MID LEVEL RIDGE AXIS EXTENDING FROM THE GULF OF MEXICO UP TO
THE CANADIAN PRAIRIES IS EXPECTED TO WORK ITS WAY EASTWARD,
PASSING OVER OUR REGION ON WEDNESDAY. UNTIL THE RIDGE AXIS
ARRIVES, WE WILL CONTINUE TO BE SUSCEPTIBLE TO PERIODS WHEN THE
SYNOPTIC SURFACE FLOW HAS AN EASTERLY COMPONENT TO IT.

HIGH PRESSURE LOCATED OVER THE WESTERN NORTH ATLANTIC SHOULD
MAINTAIN A SOUTH TO SOUTHEAST FLOW IN OUR REGION FROM SUNDAY NIGHT
INTO MONDAY. AS A RESULT OF THE MOIST TRAJECTORY, WE WILL MENTION
AREAS OF FOG ON THE COASTAL PLAIN FOR LATE SUNDAY NIGHT INTO
MONDAY MORNING WHILE SUGGESTING THE POTENTIAL FOR LOW CLOUDS
FARTHER INLAND.

A WEAK MID LEVEL DISTURBANCE FROM THE WEST MAY BRING SCATTERED TO
ISOLATED SHOWERS TO OUR REGION FROM MONDAY INTO TUESDAY. THE
FEATURE SHOULD BE QUITE INNOCUOUS, PERHAPS BRINGING A FEW
HUNDREDTHS OF AN INCH OF RAIN TO SOME LOCATIONS.

MEANWHILE, ANOTHER SURFACE HIGH IS FORECAST TO DROP FROM EASTERN
CANADA ON MONDAY TO THE WESTERN NORTH ATLANTIC FOR THE BALANCE OF
THE WORK WEEK. THE AIR MASS MAY PUSH ANOTHER BACKDOOR COLD FRONT
INTO OUR REGION ON MONDAY NIGHT. THE RESULTING ONSHORE FLOW MAY
BRING ANOTHER PERIOD OF LOW CLOUDS FROM MONDAY NIGHT INTO TUESDAY.

AS THE RIDGE AXIS PASSES OVERHEAD AND TO OUR EAST FROM WEDNESDAY
INTO THURSDAY, THE OVERALL FLOW SHOULD BEGIN TO FAVOR THE
SOUTHWEST AND SOUTH. THEREFORE, THE POTENTIAL FOR LOW CLOUDS AND
FOG DRIFTING OFF THE OCEAN SHOULD BE REDUCED. BOTH DAYS ARE
ANTICIPATED TO FEATURE A GOOD AMOUNT OF SUNSHINE. WE MAY SEE
AFTERNOON TEMPERATURES APPROACH 80 DEGREES IN THE PHILADELPHIA
METROPOLITAN AREA, BERKS COUNTY, AND PERHAPS EVEN IN THE LEHIGH
VALLEY AND PARTS OF NORTHERN AND CENTRAL NEW JERSEY.

FOR THE FRIDAY INTO SATURDAY TIME FRAME, THE MODEL GUIDANCE
BEGINS TO BRING A CLOSED LOW FROM THE WEST TOWARD OUR REGION.
WHETHER THE SYSTEM ACTUALLY COMES CLOSE ENOUGH IMPACT OUR WEATHER
FOR FRIDAY AND SATURDAY REMAINS IN QUESTION. IT IS QUITE POSSIBLE
THAT THE GUIDANCE MAY BE OVERLY PROGRESSIVE WITH THE FEATURE'S
EASTWARD PROGRESS. FOR NOW, WE WILL SIMPLY INCLUDE A CHANCE OF
SHOWERS.

TEMPERATURES WILL REMAIN MILD DURING THE PERIOD FROM SUNDAY NIGHT
THROUGH SATURDAY, EXCEPT DURING THOSE PERIODS FROM SUNDAY NIGHT
THROUGH TUESDAY WHEN THE MARINE FLOW DEVELOPS. A MORE LIMITED
AFTERNOON AND EARLY EVENING SEA BREEZE PATTERN IS ANTICIPATED FOR
WEDNESDAY AND BEYOND.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

HIGH PRESSURE FROM NEW ENGLAND DOWN INTO THE NORTHERN MID
ATLANTIC WILL GRADUALLY SLIDE SOUTHWARD THROUGH SUNDAY. THIS WILL
KEEP A WIND FLOW THAT IS ONSHORE, HOWEVER A MORE SOUTHERLY FLOW
WILL DEVELOP DURING THE COURSE OF SUNDAY. THIS PERSISTENT ONSHORE
FLOW COMPONENT WILL MAINTAIN A SHALLOW LAYER OF INCREASED MOISTURE
IN THE LOWER LEVELS INTO SUNDAY. THIS WILL BECOME ENHANCED DURING
TONIGHT AS THE LOWER LEVELS COOL, ALLOWING AN INVERSION TO DEVELOP
AND STRENGTHEN. AS A RESULT, WE ARE EXPECTING AREAS OF FOG AND LOW
CLOUDS TO SPREAD INLAND THROUGH TONIGHT. THERE IS SOME LOWER
CONFIDENCE IN HOW MUCH OF THE MOISTURE DEVELOPS INTO STRATUS AS
OPPOSED TO FOG. AS OF NOW, GIVEN THE SHALLOWNESS OF THE MOIST
LAYER IT APPEARS THAT FOG WOULD TEND TO BE MORE DOMINANT /PERHAPS
MORE STRATUS CLOSER TO THE COAST/.

THEREFORE, WE WILL BRING THE VISIBILITIES DOWN THROUGH THE NIGHT
GENERALLY FROM EAST TO WEST. HOWEVER, THE TIMING CARRIES SOME
LOWER CONFIDENCE. WE DID ALSO CARRY SUB-VFR CEILINGS AT ALL OF OUR
TERMINALS BECAUSE THE FOG SHOULD BE THICK ENOUGH. THE CONDITIONS
AT ALL OF OUR TERMINALS SHOULD LOWER TO MVFR/IFR WITH PERHAPS
LOCAL CONDITIONS GETTING EVEN LOWER TOWARD MORNING. THESE
CONDITIONS WILL PERSIST FOR A TIME SUNDAY MORNING, HOWEVER HEATING
FROM ABOVE SHOULD ERODE THIS MOISTURE IN CONJUNCTION WITH THE
SURFACE WINDS TURNING MORE FROM THE SOUTH. THEREFORE, WE SHOWED
IMPROVING CONDITIONS BY MID TO LATE MORNING ALTHOUGH THERE IS SOME
LOWER CONFIDENCE WITH THIS TIMING AS WELL. THE WINDS WILL BE
EASTERLY FOR THE REMAINDER OF THIS AFTERNOON, AND EVEN BECOME
SOUTHEAST AT SOME TERMINALS BUT THE SPEED SHOULD GENERALLY BE 10
KNOTS OR LESS. MOST WILL THEN HAVE A LIGHT TO EVEN CALM WIND
TONIGHT INTO SUNDAY MORNING, BEFORE THE WINDS INCREASE TO NEAR 10
KNOTS BY EARLY AFTERNOON SUNDAY.

OUTLOOK...
SUNDAY NIGHT AND MONDAY...MVFR AND IFR CONDITIONS ARE POSSIBLE IN
THE WEAK ONSHORE FLOW, ESPECIALLY FROM LATE SUNDAY NIGHT INTO
MONDAY MORNING.

MONDAY NIGHT AND TUESDAY...MVFR AND IFR CONDITIONS ARE POSSIBLE
IN THE WEAK ONSHORE FLOW, ESPECIALLY FROM LATE MONDAY NIGHT INTO
TUESDAY MORNING.

TUESDAY NIGHT THROUGH THURSDAY....LATE NIGHT AND EARLY MORNING
MVFR AND IFR CONDITIONS ARE POSSIBLE IN AREAS OF LOW CLOUDS AND
FOG WITH A LIGHT SOUTHERLY FLOW DEVELOPING, OTHERWISE VFR.

&&

.MARINE...
HIGH PRESSURE WILL SETTLE SOUTHWARD FROM THE SOUTHEASTERN NEW
ENGLAND AND NORTHERN MID ATLANTIC COAST THIS AFTERNOON, AND
EVENTUALLY BECOME RE-CENTERED MOSTLY TO OUR EAST/SOUTHEAST ON
SUNDAY. THIS WILL MAINTAIN AN ONSHORE FLOW THROUGH TONIGHT,
ALTHOUGH THIS SHOULD BE SHIFTING TO MORE SOUTHERLY SUNDAY. THE
FLOW REMAINS ON THE LIGHTER SIDE, THEREFORE CONDITIONS ARE
EXPECTED TO REMAIN BELOW ADVISORY CRITERIA. HOWEVER, SOME UPTICK
IN THE LOCAL WINDS MAY OCCUR DURING SUNDAY AFTERNOON NEARSHORE AS
MORE OF A SEA/BAY BREEZE OCCURS. THERE WILL CONTINUE TO BE A BANK
OF STRATUS/FOG ACROSS THE WATERS THROUGH TONIGHT AND SUNDAY
MORNING. THIS MAY BECOME LOCALLY DENSE AT TIMES ESPECIALLY
NEARSHORE, BUT THEN THIN OUT AS WE GO THROUGH SUNDAY.

OUTLOOK...
HIGH PRESSURE OVER THE WESTERN NORTH ATLANTIC ON SUNDAY NIGHT AND
MONDAY WILL LIKELY GIVE WAY TO A BACK DOOR COLD FRONT ON MONDAY
NIGHT, THEN ANOTHER AREA OF HIGH PRESSURE FROM THE NORTH FOR
TUESDAY THROUGH THURSDAY. AS THE SECOND HIGH SETTLES OVER THE
WESTERN NORTH ATLANTIC, A SOUTHERLY FLOW WILL DEVELOP OVER THE
COASTAL WATERS OF NEW JERSEY AND DELAWARE. WIND SPEEDS AND WAVE
HEIGHTS ARE FORECAST TO REMAIN BELOW THE SMALL CRAFT ADVISORY
CRITERIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...IOVINO
NEAR TERM...GORSE
SHORT TERM...GORSE
LONG TERM...IOVINO
AVIATION...GORSE/IOVINO
MARINE...GORSE/IOVINO
Hazardous weather outlook, Mar 17, 3:40 PM EDT, 5 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 PM EDT SAT MAR 17 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-181945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
340 PM EDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS THE POTENTIAL FOR LOCALLY DENSE FOG TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POTENTIAL FOR LOCALLY DENSE FOG ON SUNDAY MORNING
AND AGAIN FROM SUNDAY NIGHT INTO MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-181945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
340 PM EDT SAT MAR 17 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS THE POTENTIAL FOR LOCALLY DENSE FOG.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS THE POTENTIAL FOR LOCALLY DENSE FOG FROM SUNDAY INTO
MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 17, 7:37 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT SAT MAR 17 2012

DEZ001>004-NJZ013-014-016-020>027-180100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST
737 PM EDT SAT MAR 17 2012

...AREAS OF DENSE FOG TONIGHT IN DELAWARE AND NEW JERSEY...

DENSE FOG FLIRTING WITH THE DELAWARE AND SOUTHERN NEW JERSEY COASTS
WAS EXPANDING WEST TO NORTHWEST THIS EVENING AT 5 TO 10 MILES AN HOUR.

FOR THOSE TRAVELING ALONG THE NEW JERSEY AND DELAWARE COASTS...FOG
AND MIST WILL OCCASIONALLY SLOW TRAVEL AS VISIBILITY LOWERS TO A FEW
HUNDRED FEET AT TIMES.'

JUST INLAND...THE FOG BEGINS AS A LAYER OF LOW CLOUD AND THEN WITHIN
A COUPLE OF HOURS WILL SETTLE CLOSER TO THE GROUND AND VISIBILITY
WILL RAPIDLY LOWER. THICK FOG SHOULD DEVELOP IN WILMINGTON DELAWARE
BETWEEN 830 PM AND 1030 PM.

THIS FOG WILL ALSO IMPACT MARINE TRAVEL ON DELAWARE BAY AND THE ATLANTIC
COASTAL WATERS.

A DENSE FOG ADVISORY MAY BE ISSUED LATER THIS EVENING FOR A POTENTIALLY
ALL NIGHT LONG...VERY THICK FOG...WITH PERSISTENT VISIBILITY UNDER ONE
QUARTER MILE.

DRAG
Special weather statement, Mar 17, 7:50 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
750 PM EDT SAT MAR 17 2012

DEZ001>004-NJZ013-014-016-020>027-180200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST
750 PM EDT SAT MAR 17 2012

...AREAS OF DENSE FOG ALONG THE NEW JERSEY AND DELAWARE COASTS AS
WELL AS WELL AS DELAWARE BAY...

CAUTION IS ADVISED FOR ALL MARINE TRAVEL TONIGHT IN THE NEW JERSEY AND
DELAWARE COASTAL WATERS DUE TO AREAS OF THICK FOG LIMITING VISIBILITY
AT TIMES TO LESS THAN A QUARTER MILE.

POOR VISIBILITY IS LIKELY TO LAST THROUGH AT LEAST 9 AM SUNDAY.

DRAG
Special weather statement, Mar 17, 7:56 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
756 PM EDT SAT MAR 17 2012

DEZ001>004-NJZ013-014-016-020>027-180100-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-
EASTERN MONMOUTH-SALEM-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...FREEHOLD...SANDY HOOK...PENNSVILLE...JACKSON...
MILLVILLE...HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
ATLANTIC CITY...LONG BEACH ISLAND...WHARTON STATE FOREST
756 PM EDT SAT MAR 17 2012

...AREAS OF DENSE FOG TONIGHT IN DELAWARE AND NEW JERSEY...

DENSE FOG FLIRTING WITH THE DELAWARE AND SOUTHERN NEW JERSEY COASTS
WAS EXPANDING WEST TO NORTHWEST THIS EVENING AT 10 MILES AN HOUR.

FOR THOSE TRAVELING ALONG THE NEW JERSEY AND DELAWARE COASTS...FOG
AND MIST WILL OCCASIONALLY SLOW TRAVEL AS VISIBILITY LOWERS TO A FEW
HUNDRED FEET AT TIMES.'

JUST INLAND...THE FOG BEGINS AS A LAYER OF LOW CLOUD AND THEN WITHIN
A COUPLE OF HOURS WILL SETTLE CLOSER TO THE GROUND AND VISIBILITY
WILL RAPIDLY LOWER. THICK FOG IS ALREADY DEVELOPING NEAR WILMINGTON
DELAWARE.

THIS FOG WILL ALSO IMPACT MARINE TRAVEL ON DELAWARE BAY AND THE ATLANTIC
COASTAL WATERS.

A DENSE FOG ADVISORY MAY BE ISSUED LATER THIS EVENING FOR A POTENTIALLY
ALL NIGHT LONG...VERY THICK FOG...WITH PERSISTENT VISIBILITY UNDER ONE
QUARTER MILE.

DRAG

Nearby

Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Delaware, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.